MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-3.5-6-3D-ES
Medical Device Problem Codes Therapy Delivered to Incorrect Body Area (1508); Separation Failure (2547); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that there was poor coil detachment.The patient was undergoing surgery for treatment that was unknown.It was noted the patient's blood flow was normal and vessel tortuosity was normal.It was reported that there was poor detachment during embolization on bifurcation aneurysm.The third and fourth coils as well as the corresponding first coil could be detached normally with prime 3d3.5-6 of the same size.Attempts were made to detach the coil after embolization, and when the coil was pulled to retrieve the push wire, the coil came with it.The coil was not cut.Detachment was tried 3 or 4 times using the detacher, but it would not detach, so an emergency detachment was tried (filament was pulled 5 to 10 cm).However, it did not detach.It was tried to retrieve the coil by pulling the wire, and it detached when it was pulled by about half 3 cm.There was nothing that could be done, so the coil was pushed with a push wire and inserted it into the aneurysm, but the coil deviated 2-3 cm into the mother blood vessel.The physician attempted to detach the coil with the instant detacher 3 or 4 times.The physician did not attempt to detach the coil with another instant detacher.There was one manual attempt at detachment via hypotube.There were no issues with the instant detacher.The device was prepared according to the instructions in the package insert.No patient symptoms or further complications were reported as a result of this event.Ancillary devices include a sl10 microcatheter.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received that the cause of the poor coil detachment was not determined.The separation system was in operation so the sales rep predicted that the ball joint and the tip might have been caught.There was no kink/damage observed on the pushwire.The coil was implanted in the original intended location but was forced to embolize so it dislodged to the mother vessel.No additional treatment is scheduled at this point.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key15825637
Report Number2029214-2022-01966
Device Sequence Number17677953
Product Code KRD
UDI-Device Identifier00847536021259
UDI-Public00847536021259
Combination Product (Y/N)N
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/02/2024
Device Model NumberAPB-3.5-6-3D-ES
Device Catalogue NumberAPB-3.5-6-3D-ES
Device Lot Number222015338
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2022
Supplement Date Received by Manufacturer11/24/2022
01/10/2023
Initial Report FDA Received Date11/18/2022
Supplement Report FDA Received Date12/13/2022
01/11/2023
Date Device Manufactured04/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown